MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3023
Medical Device Problem Codes Energy Output Problem (1431); Inappropriate/Inadequate Shock/Stimulation (1574); Battery Problem (2885)
Health Effect - Clinical Codes Pain (1994); Electric Shock (2554)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient (via healthcare provider) who was implanted with an implantable neurostimulator (ins).It was reported that the patient (pt) has had device turned off for the past few years but this morning experienced pain from stimulation down buttock and into rectal area. the pt reported that they tried to connect to ins to ensure it was still turned off and saw an eos message.Patient services walked the pt through syncing or hitting the off button.Patient services also reviewed the eos message.The issue was not resolved through troubleshooting.The patient was redirected to their healthcare provider to further address the issue.On (b)(6) 2022, the managing hcp office called and  stated that the pt's stimulator was shocking their body and genitals.The caller stated that the pt was seeing eos and that they were on the way to the facility right now to evaluate.The caller said the pt's stimulator has been 'turned off for some time' prior to this situation.Technical services speculated on what may be causing this (emi, etc).The caller was going to call back if assistance was needed.Technical services advised starting by just trying to connect with 8840.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14052614
Report Number3004209178-2022-04421
Device Sequence Number20061019
Product Code EZW
UDI-Device Identifier00613994287731
UDI-Public00613994287731
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2011
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/08/2022
Date Device Manufactured10/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale